Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 43, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Oct 9, 2009, 3:42 AM EDT for Hardin County, Kentucky. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2009, 3:42 AM EDT (07:42 UTC)
- Expired
- Oct 9, 2009, 4:15 AM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Hardin County, KY
The radar
The Louisville radar (KLVX), 23 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 4:04 AM EDT | TSTM WND DMG | Rineyville, KY | PORTION OF ROOF BLOWN OFF AND DAMAGED A NEARBY VEHICLE. SOME DEBRIS FOUND 100 YARDS AWAY |
| Oct 9, 4:05 AM EDT | TSTM WND DMG | Rineyville, KY | ROOF DAMAGE WAS REPORTED AND TREES WEE DOWNED ON HIGHWAY 220. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 090742
TORLMK
KYC093-090815-
/O.NEW.KLMK.TO.W.0043.091009T0742Z-091009T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 AM EDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 415 AM EDT...
* AT 341 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VERTREES...
MOVING EAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
VINE GROVE AND RADCLIFF AROUND 355 AM EDT...
COLESBURG AROUND 405 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY...BATHROOM...OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
&&
LAT...LON 3773 8621 3781 8615 3783 8601 3785 8600
3789 8585 3773 8569 3772 8570 3767 8623
TIME...MOT...LOC 0742Z 254DEG 43KT 3775 8614
$$
AL2 follow-up statements
000
WWUS53 KLMK 090802
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 AM EDT FRI OCT 9 2009
KYC093-090815-
/O.CON.KLMK.TO.W.0043.000000T0000Z-091009T0815Z/
HARDIN KY-
402 AM EDT FRI OCT 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR CENTRAL
HARDIN COUNTY...
AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RINEYVILLE...OR 33
MILES SOUTH OF LOUISVILLE...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
COLESBURG AROUND 410 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY...BATHROOM...OR CLOSET.
&&
LAT...LON 3769 8605 3782 8599 3789 8585 3787 8583
3773 8569 3772 8570
TIME...MOT...LOC 0803Z 262DEG 39KT 3776 8585
$$
AL000
WWUS53 KLMK 090818
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 AM EDT FRI OCT 9 2009
KYC093-090829-
/O.EXP.KLMK.TO.W.0043.000000T0000Z-091009T0815Z/
HARDIN KY-
418 AM EDT FRI OCT 9 2009
...THE TORNADO WARNING FOR CENTRAL HARDIN COUNTY HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...BUT IF YOU RECEIVED DAMAGE PLEASE CALL LOCAL LAW ENFORCEMENT.
LAT...LON 3769 8605 3782 8599 3789 8585 3787 8583
3773 8569 3772 8570
TIME...MOT...LOC 0802Z 262DEG 39KT 3776 8586
$$
ALWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Oct 8, 11:05 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Oct 8, 11:05 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1105 PM EDT THU OCT 8 2009
...UPDATED FOR AVIATION SECTION...
.MESOSCALE UPDATE 2...
LATEST VAD WIND PROFILE FROM KVWX INDICATES ELEVATED CONVECTION OVER
OUR NORTHWEST CWA...HOWEVER UPSTREAM WINDS FROM KPAH VWP ARE
INDICATING THAT THE STORMS ARE BECOMING MORE SURFACE BASED...WITH 50
KNOTS OF WIND NOW AT 3 KFT. EVEN THOUGH STORMS ARE ELEVATED OVER
NORTHEAST PAH'S AREA...THEY ARE DUMPING HEAVY RAINS. THE STORM THAT
PASSED THROUGH NEAR MORGANFIELD'S MESONET SITE RECEIVED 0.70 INCHES
OF RAIN IN 10 MINUTES! THESE STORMS ARE HEADED TOWARDS THE AREA
CURRENTLY UNDER A FLOOD WATCH...AND HAVE ISSUED A SPECIAL WEATHER
STATEMENT TO HIGHLIGHT THE THREAT FOR TORRENTIAL RAINFALL. STILL
EXPECTING SOME FLASH FLOOD WARNINGS OVERNIGHT.
MODEL GUIDANCE CONTINUES TO POINT TOWARDS OUR STRONGEST LOW LEVEL
JET...50-70 KNOTS...COMING IN BETWEEN 09 AND 12Z OVER THE WESTERN
CWA AND FOLLOWING THE OHIO RIVER AS THE LOW...CURRENTLY OVER
SOUTHERN MISSOURI MOVES NORTHEAST. CURRENT LOCATION OF WARM FRONT
AND THIS LOW INDICATES A THREAT FOR AN ISOLATED LONG TRACK TORNADO
TO MOVE ACROSS THE WESTERN CWA THROUGH 12Z AS WELL AS THE
POSSIBILITY OF SOME DAMAGING WIND AS THE WARM SECTOR MOVES NORTH
ACROSS THE CWA OVERNIGHT. THINK THE THREAT IS LESSER FOR OVERNIGHT
ACROSS THE SOUTHEAST CWA. THEN THE BEST DYNAMICS MAY ALSO PASS THAT
AREA BY FOR THE LATE MORNING HOURS AS THE FRONT FINALLY PUSHES THE
RAIN SHIELD THERE.
NOTE: WE ISSUED A PUBLIC INFORMATION STATEMENT THIS EVENING TO
ALERT EVERYONE TO KEEP THEIR WEATHER RADIOS ON OVERNIGHT...BOTH FOR
THE THREAT OF FLOOD WARNINGS AND FOR THE POSSIBLE SEVERE WEATHER
TOWARD DAYBREAK. STAY TUNED.
&&
.MESOSCALE UPDATE 1...
FORECAST WINDS AT MID LEVELS ARE A LITTLE
LOWER THAN IN PREVIOUS RUNS...BUT STILL LOOKING AT A MAX OF ANYWHERE
FROM 50-70 KNOTS AT 850 MB COMING IN AROUND 09Z OVER THE OHIO RIVER
VALLEY. THIS COINCIDES WITH THE TIMING OF THE LOWEST LI'S. THUS ANY
STORMS THAT DEVELOP AND MOVE THROUGH COULD PUSH THESE STRONGER WINDS
TO THE SURFACE. WILL BUMP UP WORDING IN ZONES TO ADD THREATS FOR
HEAVY RAINFALL AND GUSTY WINDS. NAM AND GFS ALSO DID A GOOD JOB
HANDLING THE LOW LEVEL HELICITY THAT CAUSED A ROTATING CELL OVER
SOUTH CENTRAL KENTUCKY EARLIER THIS EVENING. THEY EACH GO FOR A MIN
IN HELICITY FOR THE NEXT FEW HOURS...THEN PICK UP AGAIN WITH THE
STRONGER WINDS AROUND 09Z. SPC JUST ISSUED A TORNADO WATCH FOR PAH'S
CWA...AND BECAUSE OF THIS NEXT MAX IN HELICITY...WOULD NOT BE
SURPRISED TO SEE ANOTHER WATCH COME IN EARLY FRIDAY.
AS FOR THE FLOOD WATCH...LOOKS LIKE IT IS WELL PLACED SO FAR. THAT
AREA RECEIVED THE MOST RAIN SO FAR TODAY...AND CAN EXPECT ANOTHER
FEW ROUNDS OVERNIGHT AND FRIDAY MORNING.
WILL ADD HEAVY RAIN AND GUSTY WIND WORDING TO ZONES OVERNIGHT. OTHER
CONCERN IS TEMPERATURES. EXPECT READINGS TO RISE RAPIDLY AS THE WARM
FRONT SHIFTS NORTH ACROSS THE REGION. MANY PLACES HAVE ALREADY SEEN
THERE LOW FOR THE 12 HOUR PERIOD.
.SHORT TERM (TONIGHT AND FRIDAY)...
...FLOOD WATCH IN EFFECT FOR SOUTHERN INDIANA AND EXTREME NORTH
CENTRAL KENTUCKY TONIGHT THROUGH FRIDAY NIGHT...
SHOWERS WITH EMBEDDED T-STORMS CONTINUE TO MOVE NE OVER THE AREA
THIS AFTERNOON WITH A WARM FRONT TO OUR SOUTH STRETCHING FROM
SOUTHERN MISSOURI TO NW TENNESSEE. EXPECT THIS FRONT TO CONTINUE TO
MOVE NORTH THROUGH THE EVENING HOURS...WITH PRECIP AREA SHIFTING
SLIGHTLY NORTH ALSO. ALREADY THIS AFTERNOON AS OF 1915Z...1-1.5
INCHES OF RAIN HAS FALLEN OVER DUBOIS COUNTY INDIANA...AND OHIO AND
GRAYSON COUNTIES IN KENTUCKY. THESE AREAS COULD POTENTIALLY BE THE
FIRST ONES TO FLOOD...SO WILL HAVE TO KEEP A CLOSE EYE ON THEM.
FOR TONIGHT...SHORT RANGE MODELS CONTINUE TO INDICATE THAT A SFC LOW
WILL MOVE NE ALONG THE BOUNDARY SOMEWHERE NEAR THE OHIO RIVER. ALONG
WITH IT...A STRONG LLJ OF 55 TO 65 KTS WILL DEVELOP AFTER 6Z. THE
HEAVIEST RAINFALL LOOKS TO FALL ALONG AND NORTH OF THE
BOUNDARY...THEREFORE THE PLACEMENT OF THE FLOOD WATCH FOR SOUTHERN
INDIANA AND EXTREME NORTH CENTRAL KENTUCKY STILL LOOKS GOOD. THE
WATCH WILL STILL GO INTO EFFECT AT 8PM TONIGHT LASTING THROUGH 8PM
FRI. FLOODING IS THE PRIMARY THREAT WITH THIS SYSTEM. IN ADDITION
TO FLOODING...A DAMAGING WIND AND ISLD TORNADO THREAT WILL PRESENT
ITSELF AS A POTENTIAL SQUALL LINE MAKES IT/S WAY INTO OUR AREA FROM
THE WEST. THE AREAS AT GREATEST RISK FOR SEVERE WEATHER DURING THE
MORNING HOURS WILL BE SOUTHERN INDIANA...NORTH CENTRAL
KENTUCKY...AND WEST CENTRAL KENTUCKY. FLOODING AND SEVERE STORM
RISKS WILL BE MAXIMIZED BETWEEN ABOUT 2AM TO 10AM EDT.
FRIDAY...STRONG STORMS WILL CONTINUE THROUGH THE LATE MORNING/EARLY
AFTERNOON HOURS...HOWEVER THEY MAY BRIEFLY WEAKEN WITH THE DECLINE
OF THE LLJ. HOWEVER...AFTERNOON MIXING AND DAY TIME HEATING WILL
CAUSE STORMS TO INTENSIFY AGAIN OVER THE BLUEGRASS AND LAKE
CUMBERLAND REGIONS FRIDAY AFTERNOON. AGAIN...THE MAIN THREAT WILL
BE SEVERE DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE
RULED OUT.
FOR TEMPS...LOWS WILL BE QUITE MILD TONIGHT AS A WARM SURGE OF AIR
KEEPS US IN THE 60S TO AROUND 70. TEMPS LOOK TO BE TRICKY FOR
FRIDAY...BELIEVE THEY WILL COOL OR STAY NEARLY STEADY DURING THE DAY
OVER SOUTHERN INDIANA AND NORTH CENTRAL KY IN THE 60S TO LOW 70S.
OVER CUMBERLAND AND BLUEGRASS REGIONS...TEMPS SHOULD WARM INTO THE
MID TO UPPER 70S BEFORE THE FRONTAL PASSAGE. AFTERNOON WINDS
OUTSIDE OF ANY T-STORM WILL BE QUITE GUSTY IN THIS AREA AS WELL...UP
TO 40 MPH.
LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
FRIDAY NIGHT THROUGH SUNDAY...
UPPER AIR PATTERN SHOWS CONFLUENT FLOW THIS WEEKEND EXTENDING FROM
WHERE THE NORTHERN AND SOUTHERN JETS MERGE ACROSS THE WESTERN
PLAINS...EXTENDING EASTWARD OFF THE NEW ENGLAND COAST.
A COLD FRONT WILL MOVE ACROSS OUR EASTERN COUNTIES EARLY FRIDAY
EVENING AND EXIT THE STATE BY DAWN SATURDAY. ALTHOUGH A FEW LIGHT
SHOWERS MAY LINGER FOR A FEW HOURS AFTER FRONTAL PASSAGE...DRIER AIR
WILL SPELL AN END TO FRIDAY'S HEAVY RAINS.
RAIN WILL SLOWLY END FROM THE NORTHWEST TO THE SOUTHEAST FRIDAY
NIGHT...EXITING OUR SOUTHEASTERNMOST COUNTIES PROBABLY DURING THE
MORNING HOURS SATURDAY. CLOUDS WILL LINGER LONGER...BUT SLOW
CLEARING IS EXPECTED TO COVER THE WHOLE FORECAST AREA BY LATE
SATURDAY EVENING.
DRY WEATHER IS THEN EXPECTED THROUGH EARLY MONDAY.
TEMPERATURES WILL TURN NOTICEABLY COOLER THIS WEEKEND. HOWEVER THE
AMOUNT OF COOLING AND WHETHER WE NEED TO WORRY ABOUT PATCHY FROST
EARLY NEXT WEEK IS IN QUESTION. THIS WEEKEND AN ARCTIC AIRMASS (BY
OCTOBER STANDARDS) WILL MOVE SOUTH ACROSS THE FRONT RANGE OF THE
ROCKIES. VERY COLD WEATHER WILL OVERSPREAD THE CENTRAL PLAINS AND
THE UPPER MIDWEST BY SUNDAY AFTERNOON. HOWEVER...WITH SOUTHWEST FLOW
ALOFT ACROSS THE LOWER OHIO VALLEY...THE BRUNT OF THIS CANADIAN
AIRMASS WILL LIKELY STAY NORTH ACROSS THE GREAT LAKES. GFS ENSEMBLE
FORECASTS FOR HIGHS SATURDAY THROUGH MONDAY SHOW A GREAT DEAL OF
SPREAD...INDICATING THE THE MODELS ARE HAVING DIFFICULTY WITH THE
SOUTHERN EXTENT OF THE COLD AIR.
BOTH THE GFS AND THE ECMWF SHOW A SECONDARY PUSH OF COLDER AIR LATE
MONDAY NIGHT AS TUESDAY AS CANADIAN HIGH PRESSURE MOVES ACROSS THE
UPPER MIDWEST. SHOULD THIS OCCUR...EARLY TUESDAY OR WEDNESDAY
MORNINGS SHOULD BE THE COLDEST THIS WEEK.
FOR NOW HAVE TRENDED JUST A BIT WARMER WITH TEMPERATURES SUNDAY
THROUGH WEDNESDAY DUE TO SLIGHT MODIFICATION OF TEMPERATURES IN THE
MOST RECENT MODEL RUNS.
WINDS WILL BECOME NORTHERLY SATURDAY AND SHOULD CONTINUE THIS WAY
FOR THE FIRST SEVERAL DAYS OF NEXT WEEK.
KEPT THE EXTENDED DRY EXCEPT FOR A CHANCE OF SHOWERS MONDAY
AFTERNOON PRIOR TO THE REINFORCING COLD FRONT...AND ANOTHER CHANCE
ON THURSDAY. WITH SCANT MOISTURE...WIDESPREAD SUBSTANTIAL RAINS ARE
NOT EXPECTED.
&&
.AVIATION (09/06Z TAFS)...
TROUGH OF LOW PRESSURE CONTINUES FROM SOUTHERN IL SOUTHWEST ACROSS
THE ARKLATEX REGION. LINE OF CELLULAR SHOWERS AND STORMS MOVING
NORTHEAST ACROSS THE LINE. HAVE TIMED NEXT ROUND OF SHOWERS AND
STORMS BASED ON CURRENT RADAR TRENDS. EXPECT BRIEF MVFR TO IFR CIGS
AND VSBYS AS THE CELLS MOVE THROUGH WITH GUSTY WINDS AS WELL.
GRADIENT IS TIGHT ACROSS THE REGION...SO BETWEEN THE CELLS EXPECT
STRONG SOUTHERLY WINDS. LOW LEVEL JET MOVING ACROSS THE REGION AS
WELL...AND IS BRINGING SOME LOW LEVEL WIND SHEAR. HAD SEVERAL PILOT
REPORTS OF LLWS FROM PILOTS NEAR KSDF AS THE LAST ROUND OF SHOWERS
MOVED THROUGH THE TERMINAL. EXPECT THE SHEAR TO CONTINUE UNTIL
AROUND DAYBREAK WHEN...SURFACE WINDS WILL PICK UP AND THE JET WILL
START EXITING TO THE NORTHEAST OF THE REGION.
FRONT WILL MOVE THROUGH KSDF BY LATE AFTERNOON AND THEN KLEX AND
KBWG THIS EVENING. CANNOT RULE OUT SOME CONTINUED MVFR CLOUDS BEHIND
THE FRONT AND HAVE IN THE OUTLOOK PERIOD OF THE TAFS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY EVENING FOR
KYZ030>032.
IN...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY EVENING FOR
ALL INDIANA COUNTIES.
&&
UPDATES............RJS
SHORT TERM........AML
LONG TERM.........JSD
AVIATION..........RJSHazardous weather outlook, Oct 8, 3:49 PM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 349 PM EDT THU OCT 8 2009 INZ076>079-083-084-089>092-KYZ030>032-092000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- OLDHAM KY-TRIMBLE KY- 349 PM EDT THU OCT 8 2009 /249 PM CDT THU OCT 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING. HEAVY TO EXCESSIVE RAINFALL IS LIKELY TONIGHT THROUGH EARLY FRIDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY. FLASH FLOODING OF LOCAL CREEKS AND LOW WATER CROSSINGS IS POSSIBLE LATE TONIGHT. STRONG STORMS OVERNIGHT MAY PRODUCE ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS WITH LOCALLY HEAVY RAINFALL WILL BE DIMINISHING IN COVERAGE BY THE EARLY AFTERNOON HOURS. WIDESPREAD FLOODING ACROSS FIELDS AND LOW WATER CROSSINGS IS LIKELY ON SATURDAY FROM HEAVY RAINS EARLIER FRIDAY NIGHT. FLOODING IS POSSIBLE EARLY NEXT WEEK ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS OR FLOODING TO THE NATIONAL WEATHER SERVICE. KYZ023>029-033>043-045>049-053>057-061>067-070>078-081-082-092000- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 349 PM EDT THU OCT 8 2009 /249 PM CDT THU OCT 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT ALONG THE OHIO RIVER. SOME STORMS COULD BE SEVERE ACROSS NORTH CENTRAL KENTUCKY LATE TONIGHT WITH ISOLATED DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL IS EXPECTED ALONG AND JUST SOUTHEAST OF THE OHIO RIVER. MINOR FLOODING IS POSSIBLE FOR SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE LIKELY FRIDAY...ESPECIALLY ACROSS EAST CENTRAL KENTUCKY. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. THESE STORMS WILL END BY FRIDAY EVENING ALONG THE OHIO RIVER...AND DURING THE EARLY MORNING HOURS SATURDAY ALONG THE LAKE CUMBERLAND AREA. ALTHOUGH INSTABILITY WILL BE LIMITED FRIDAY AFTERNOON...STRONG WINDS ALOFT MAY PRODUCE ISOLATED DAMAGING WIND GUSTS WITH ANY STORMS FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF SEVERE WEATHER...HEAVY RAIN OR FLOODING TO THE NATIONAL WEATHER SERVICE. JSD
In the hours before
Special weather statement, Oct 9, 1:15 AM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 115 AM EDT FRI OCT 9 2009 KYZ033>035-090545- FRANKLIN-HENRY-SHELBY- 115 AM EDT FRI OCT 9 2009 ...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...AND STRONG WINDS... AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF CARROLLTON TO LA GRANGE TO MIDDLETOWN...AND MOVING EAST AT 40 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR NEW CASTLE AROUND 120 AM EDT. NEAR SHELBYVILLE AROUND 130 AM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 28 AND 43. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 28 AND 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && EES
Local storm report, Oct 9, 2:40 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 AM EDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0239 AM FLASH FLOOD 1 N ENGLISH 38.35N 86.46W
10/09/2009 CRAWFORD IN LAW ENFORCEMENT
SR 237 CLOSED AT SR 64 JUST NORTH OF ENGLISH DUE TO
HIGH WATER. ROCKS AND DEBRIS ON SR 237 AS WELL. NUMEROUS
OTHER ROAD CLOSURES THROUGHOUT THE COUNTY.
&&
EVENT NUMBER LMK0900164
FOSTERSpecial weather statement, Oct 9, 3:02 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 302 AM EDT FRI OCT 9 2009 KYZ030-031-033-034-090745- HENRY-JEFFERSON-OLDHAM-SHELBY- 302 AM EDT FRI OCT 9 2009 ...LINE OF STRONG STORMS AFFECTING HENRY...JEFFERSON...OLDHAM AND SHELBY COUNTIES... AT 300 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA GRANGE TO FAIRDALE AND MOVING EAST AT 40 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR MIDDLETOWN AROUND 310 AM EDT. NEAR NEW CASTLE AROUND 320 AM EDT. NEAR NEW CASTLE AROUND 325 AM EDT. NEAR SHELBYVILLE AROUND 335 AM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 127 AND 131. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 10 AND 38. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 13 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && EES
Local storm report, Oct 9, 3:21 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 AM EDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0317 AM FLASH FLOOD 4 WNW BEDFORD 38.62N 85.39W
10/09/2009 TRIMBLE KY EMERGENCY MNGR
KY625 AT MT PLEASANT HAS 4 FEET OF WATER FLOWING OVER
THE BRIDGE.
&&
EVENT NUMBER LMK0900165
FOSTERLocal storm report, Oct 9, 3:23 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0317 AM FLASH FLOOD 3 ENE BEDFORD 38.61N 85.27W
10/09/2009 TRIMBLE KY EMERGENCY MNGR
5 FEET OF WATER FLOWING OVER US 42 AT CONNECTOR RD.
&&
EVENT NUMBER LMK0900166
FOSTERSpecial weather statement, Oct 9, 3:24 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 324 AM EDT FRI OCT 9 2009 KYZ025-028-029-090815- BULLITT-HARDIN-MEADE- 324 AM EDT FRI OCT 9 2009 ...STRONG THUNDERSTORM AFFECTING MEADE...HARDIN AND BULLITT COUNTIES... AT 323 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BRANDENBURG...OR 30 MILES SOUTHWEST OF LOUISVILLE...AND MOVING EAST AT 30 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR WEST POINT AROUND 340 AM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 114 AND 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && EES
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:05 PM EDT | Areal Flood Advisory | LMK | Spencer | 87 min |
| Oct 9, 12:55 AM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Trimble | 45 min |
| Oct 9, 1:38 AM EDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 8 hr |
| Oct 9, 2:48 AM EDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Oct 9, 2:54 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Meade | 3 hr |
| Oct 9, 3:08 AM EDT | Tornado Warning | LMK | Breckinridge, Ohio | 37 min |
| Oct 9, 3:21 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 24 min |
| Oct 9, 3:52 AM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 38 min |
| Oct 9, 4:08 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Logan, Warren | 37 min |
| Oct 9, 4:22 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson, Washington | 23 min |
| Oct 9, 4:30 AM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hardin, Hart, Larue, Nelson | 45 min |
| Oct 9, 4:34 AM EDT | Tornado Warning | LMK | Larue | 26 min |
| Oct 9, 4:54 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Mercer, Washington, Woodford | 26 min |
| Oct 9, 5:10 AM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 18 min |
| Oct 9, 9:58 AM EDT | Areal Flood Warning | LMK | Trimble | 5 hr |
| Oct 9, 1:15 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 30 min |
| Oct 9, 1:42 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Green, Metcalfe | 33 min |
| Oct 9, 1:53 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Green, Marion, Taylor | 22 min |
| Oct 9, 2:10 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 35 min |
| Oct 9, 2:17 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 28 min |
| Oct 9, 2:21 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion | 24 min |
| Oct 9, 2:34 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 26 min |
| Oct 9, 2:36 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 24 min |
| Oct 9, 2:41 PM EDT | Tornado Warning | LMK | Casey, Lincoln | 34 min |
| Oct 9, 2:46 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Lincoln, Madison | 29 min |
| Oct 9, 2:53 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Russell | 22 min |
| Oct 9, 2:56 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 19 min |
| Oct 9, 3:01 PM EDT | Tornado Warning | LMK | Madison | 4 min |
| Oct 9, 3:20 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 25 min |
| Oct 9, 3:20 PM EDT | Tornado Warning | LMK | Russell | 25 min |
| Oct 9, 4:06 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 24 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.